Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 18, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 6, 2012, 3:42 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 3:42 PM EDT (19:42 UTC)
- Expired
- Apr 6, 2012, 10:44 PM EDT
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
466 WHUS72 KKEY 061942 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 342 PM EDT FRI APR 6 2012 GMZ031>033-042-043-052-053-072-073-070300- /O.NEW.KKEY.SC.Y.0018.120406T1942Z-120407T0300Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 342 PM EDT FRI APR 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR GULF AN BAY SIDE WATERS OF THE FLORIDA KEYS...AS WELL AS THE FLORIDA STRAITS ADJACENT TO THE MIDDLE AND UPPER KEYS. * WINDS AND WAVES...WINDS HAVE SURGED DUE TO A TROUGH MOVING SOUTHEASTWARD THROUGH FLORIDA. WINDS NEAR 20 KNOTS AND GUSTY ARE EXPECTED ON THESE WATERS THIS EVENING...THEN BACK DOWN TO NEAR 15 KNOTS AS THE TROUGH CLEARS THE KEYS. SEAS WILL BUILD TO AS HIGH AS 4 TO 6 FEET OFF OF THE UPPER KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
247 WHUS72 KKEY 070244 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1044 PM EDT FRI APR 6 2012 GMZ031>033-042-043-052-053-072-073-070345- /O.CAN.KKEY.SC.Y.0018.000000T0000Z-120407T0300Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 1044 PM EDT FRI APR 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE WATERS OF FLORIDA BAY...AS WELL AS THE GULF WATERS AND ATLANTIC WATERS SURROUNDING THE FLORIDA KEYS. WINDS OF 15 TO 20 KNOTS ARE STILL POSSIBLE FOR THESE WATERS OVERNIGHT...AND SMALL CRAFT SHOULD STILL EXERCISE CAUTION UNTIL WINDS DECREASE AND SEAS SUBSIDE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 11:22 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 6, 11:22 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1122 AM EDT FRI APR 6 2012 .DISCUSSION... CURRENTLY - A COMPLICATED DEEP LAYERED TROUGH HAS AMPLIFIED ACROSS THE EASTERN UNITED STATES...WITH ITS TAIL END EXTENDING INTO FLORIDA AND SURROUNDING WATERS. THIS ALONG WITH A WEAK RIDGE IN THE WESTERN CARIBBEAN IS GENERATING A ZONE OF LOW LEVEL CONFLUENCE STRETCHES FROM THE SOUTHEASTERN GULF OF MEXICO...ACROSS SOUTH FLORIDA...INTO THE ATLANTIC. LOCALLY...A NUMBER OF CLOUD LINES EXTEND ACROSS KEYS AND ATLANTIC SIDE WATERS AND CIRRUS FILAMENTS ARE DRAFTING OVERHEAD FROM THE CONVECTION IN THE GULF OF MEXICO. WITH THAT SAID...SKIES ARE MOSTLY SUNNY TO PARTLY CLOUDY WITH NO SIGNIFICANT PRECIPITATION IN THE FORECAST AREA. SHORT TERM UPDATE (THIS AFTERNOON) - THE MAIN FORECAST QUESTION TODAY IS THE ACTIVITY IN THE EXTREME SOUTHEAST GULF OF MEXICO GOING TO BE ABLE TO MOVE INTO THE KEYS AREA. THERE APPEARS TO BE LITTLE SUPPORT ALOFT...AND THE LOW LEVEL ZONE OF CONFLUENCE IS EXPECTED TO WEAKEN THROUGH THE EARLY AFTERNOON HOURS AS THE GENTLE TO MODERATE SOUTHWESTERLY FLOW BECOMES LESS CONVERGENT...AND STEADILY VEERS FROM WEST NORTHWEST. IN ADDITION...DRYER AIR THROUGH THE MID LEVELS WILL BEGIN PUSHING FURTHER SOUTH AS THE FLOW TIPS NORTH OF WEST. THESE ARE ALL NEGATIVE FACTORS. LASTLY...WEAK REVERSE ISLAND CLOUD LINES HAVE A FEW MORE HOURS TO DEVELOP AS THE FLOW IS CURRENTLY IDEALLY ALIGNED. FOR NOW...HAVE ELECTED TO MAINTAIN THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. SUFFICIENT SUNSHINE WILL GET DAY TIME HIGHS INTO THE MID 80S WITH DEW POINTS IN THE LOWER 70S. && .MARINE... TROUGHING TO OUR NORTH...ALONG WITH DAY TIME HEATING OVER SOUTH FLORIDA WILL KEEP NEAR BREEZY WINDS ACROSS KEYS WATERS THROUGH THIS AFTERNOON. A CAUTION WILL REMAIN IN EFFECT FOR PORTIONS OF KEYS COASTAL WATERS THIS AFTERNOON. WINDS SHOULD LULL A BIT TONIGHT AS THE TROUGH SHIFTS EAST OF OUR AREA AND WINDS TURN MORE NORTHERLY. WINDS ARE STILL EXPECTED TO FRESHEN BRIEFLY LATE SATURDAY INTO EARLY SUNDAY AS A HIGH CELL DRIVES QUICKLY SOUTHWARD DOWN THE EASTERN UNITED STATES. && .AVIATION... THROUGH 00Z...OUTSIDE OF A FEW POSSIBLE ENCOUNTERS OF MVFR CEILINGS...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. SOUTHWEST TO WEST WINDS OF 12 TO 15 KNOTS WITH OCCASIONAL GUSTS TO 20 KNOTS WILL BECOME WEST DURING THIS AFTERNOON. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....APA DATA COLLECTION.......ROTHWELL VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 6, 5:34 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 534 AM EDT FRI APR 6 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-070945- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 534 AM EDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE FLORIDA KEYS...AS WELL AS OVER THE NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TODAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS SATURDAY NIGHT...AND MAY BE REQUIRED SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:20 PM EDT | Special Marine Warning | KEY | 55 min | |
| Apr 6, 12:14 AM EDT | Special Marine Warning | KEY | 61 min | |
| Apr 6, 12:20 AM EDT | Special Marine Warning | KEY | 28 min | |
| Apr 6, 12:54 AM EDT | Special Marine Warning | KEY | 51 min | |
| Apr 6, 1:14 AM EDT | Special Marine Warning | KEY | 61 min | |
| Apr 6, 2:46 AM EDT | Special Marine Warning | KEY | 21 min | |
| Apr 6, 3:14 AM EDT | Special Marine Warning | KEY | 16 min | |
| Apr 6, 4:25 PM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 6, 5:28 PM EDT | Special Marine Warning | KEY | 47 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.